Each month, we employ a bright young journalist by the name of Roy McCoy to try a different psychopharmaceutical and report his experiences. This month, Roy is on Seroquel.
Roy here. These pills are small but they pack a wallop.
Over the past few weeks I’ve titrated up to 750 mg a day, a dose far greater than I anticipated my frail body would be able to withstand.
The physical side effects have been tolerable, though unpleasant. In a very short period of time I have gained 30 lbs and spontaneously developed diabetes. I probably would have gained even more weight if it weren’t for the fact that I haven’t eaten in three days.
I spend my time lying on the floor, listening to Miles Davis records, and trying not to throw up.
This drug has severely impaired my cognition. My memory has gotten so bad I have forgotten my girlfriend’s name. I think it is Maxine or Monica, something with an M. Or maybe it’s Nancy. I am too embarrassed to ask her and consequently we grow further and further apart each day.
My breasts are coming in nicely, though the left one is bigger than the right. I expect to begin lactating any day now, and on my sister’s advice, will sell the milk on craigslist for a profit.
Finally, Seroquel has made me incapable of feeling any emotion whatsoever. This has led to some awkward situations, such as when I was unable to cry at my mother’s funeral (that guy from Albert Camus’ ‘The Stranger’ must have been on Seroquel too).
Her last wishes were that I, her only surviving relative, scatter her ashes over the Grand Canyon. But in a moment of disclarity I mixed her remains with maple syrup and used them as a facemask. This and other snafus have been commonplace over the last month.
Physical side effects: 1/5
Mental side effects: 2/5
Would recommend to a friend: 0/5
Would take again: 0/5
Overall rating: 3/20